MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13116545
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation as no product malfunction has been reported.No radiographs were provided to confirm the alleged event.Information received indicates operator misplacement may have contributed to alleged event.Labeling review: ".Place the patient on the operating table in a prone position prepare and drape in a conventional manner.The fluoroscope should have easy access to the surgical field for both a/p and lateral views.Uniplanar or biplanar fluoroscopy may be used.".
 
Event or Problem Description
On (b)(6) 2018, patient underwent an extreme lateral interbody fusion procedure and posterior fixation on (b)(6) 2018 at levels l2-l5 with no reported issues.Post-operative examination found the right side screw at the l5 level was place inside-out instead of the intended outside-in.On (b)(6) 2018 a revision procedure was performed replacing and redirecting the screw.No alleged product malfunction reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7803931
Report Number2031966-2018-00131
Device Sequence Number19454965
Product Code NKB
UDI-Device Identifier00887517582508
UDI-Public00887517582508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13116545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1